Alert archive / New York / Storm Warnings in 2017

Storm Warning 8, NWS New York, NY

November 18, 2017

NWS New York, NY issued this storm warning at Nov 18, 2017, 3:36 PM EST. It took effect at Nov 18, 2017, 6:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2017, 3:36 PM EST (20:36 UTC)
In effect from
Nov 18, 2017, 6:00 PM EST
Expired
Nov 19, 2017, 11:01 AM EST
In force
17 hr
Issued by
NWS New York, NY

The text

As transmitted.

783 
WHUS71 KOKX 182036
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EST SAT NOV 18 2017

ANZ330-340-345-190900-
/O.UPG.KOKX.GL.W.0032.171118T2300Z-171120T1100Z/
/O.NEW.KOKX.SR.W.0002.171118T2300Z-171119T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
336 PM EST SAT NOV 18 2017

...STORM WARNING IN EFFECT UNTIL NOON EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING,
WHICH IS IN EFFECT UNTIL NOON EST SUNDAY. THE GALE WARNING IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...SW AROUND 30 KT WITH GUSTS UP TO 50 KT. SEAS 5
  TO 7 ON THE EASTERN SOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ350-353-190900-
/O.CON.KOKX.GL.W.0032.000000T0000Z-171118T2300Z/
/O.UPG.KOKX.SR.A.0002.171118T2300Z-171119T1300Z/
/O.NEW.KOKX.SR.W.0002.171118T2300Z-171119T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
336 PM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...STORM WARNING IN EFFECT UNTIL NOON EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING,
WHICH IS IN EFFECT UNTIL NOON EST SUNDAY. THE STORM WATCH IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...SW AROUND 35 KT WITH GUSTS UP TO 55 KT. SEAS 13  
  TO 17 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ355-190900-
/O.CON.KOKX.GL.W.0032.000000T0000Z-171120T1100Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
336 PM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WINDS AND SEAS...SW TO 30 T0 35 KT WITH GUSTS UP TO 45
  KT...BECOMING W SUNDAY MORNING. SEAS 9 TO 14 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-190900-
/O.CON.KOKX.GL.W.0032.171118T2300Z-171120T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
336 PM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WINDS AND SEAS...SW WINDS 25 TO 30 KT WITH GUSTS UP TO 45
  KT...BECOMING W SUNDAY MORNING. SEAS 3 TO 5 FT ON THE WESTERN  
  SOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
045 
WHUS71 KOKX 182304
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
604 PM EST SAT NOV 18 2017

ANZ350-353-190930-
/O.EXP.KOKX.GL.W.0032.000000T0000Z-171118T2300Z/
/O.CON.KOKX.SR.W.0002.000000T0000Z-171119T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
604 PM EST SAT NOV 18 2017

...STORM WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY...
...GALE WARNING HAS EXPIRED...

* WINDS AND SEAS...SW AROUND 35 KT WITH GUSTS UP TO 55 KT. SEAS 
  13 TO 17 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ335-338-355-190930-
/O.CON.KOKX.GL.W.0032.000000T0000Z-171120T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
604 PM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WINDS AND SEAS...SW WINDS 25 TO 30 KT WITH GUSTS UP TO 45
  KT...BECOMING W SUNDAY MORNING. SEAS 9 TO 14 FT ON THE OCEAN,
  AND 3 TO 5 FT ON THE WESTERN SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-345-190930-
/O.CON.KOKX.SR.W.0002.000000T0000Z-171119T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
604 PM EST SAT NOV 18 2017

...STORM WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY...

* WINDS AND SEAS...SW 25 TO 30 KT WITH GUSTS UP TO 50 KT. SEAS 5 
  TO 7 ON THE EASTERN SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
633 
WHUS71 KOKX 190839
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
339 AM EST SUN NOV 19 2017

ANZ335-338-355-192100-
/O.CON.KOKX.GL.W.0032.000000T0000Z-171120T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
339 AM EST SUN NOV 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 
  KT. SEAS 6 TO 11 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-345-350-353-191700-
/O.CON.KOKX.SR.W.0002.000000T0000Z-171119T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
339 AM EST SUN NOV 19 2017

...STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 50
  KT. SEAS 4 TO 6 FEET ACROSS THE EASTERN LONG ISLAND SOUND, AND
  11 TO 16 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
414 
WHUS71 KOKX 191601
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1101 AM EST SUN NOV 19 2017

ANZ330-340-345-350-353-200015-
/O.CAN.KOKX.SR.W.0002.000000T0000Z-171119T1700Z/
/O.EXA.KOKX.GL.W.0032.000000T0000Z-171120T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1101 AM EST SUN NOV 19 2017

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE STORM WARNING HAS
BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT.
  SEAS 4 TO 6 FEET ON EASTERN LONG ISLAND SOUND AND 9 TO 14 FEET 
  ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-355-200015-
/O.CON.KOKX.GL.W.0032.000000T0000Z-171120T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1101 AM EST SUN NOV 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT.
  SEAS 7 TO 10 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this storm warning went out at Nov 18, 1:48 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 18, 1:48 PM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service New York NY
148 PM EST Sat Nov 18 2017

.SYNOPSIS...
A developing low pressure system approaches from the west. Its
associated warm front will lift to the north of the area this
evening, and then an associated strong cold front will move
across Sunday morning as the strong low pressure center passes
to the north. A few weather disturbances are possible later next
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast remains on track. Only some minor adjustments needed
to hourly T/Td/winds to better reflect current conds and trends.

A longwave trough advances through the plains and will reach
the Midwest/Ohio Valley by evening. Overcast conditions with
overrunning rain associated with an approaching warm front
starting to move in N and W of NYC. This will spread east late
afternoon into the evening.

Southerly winds will increase as well, but the strongest winds
will hold off until tonight and Sunday.

WAA pattern could result in high temperatures occurring late in
the day or even right before midnight.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Neutral upper trough becomes negatively tilted by Sunday morning
with a vigorous shortwave moving through New England. At the
sfc, low pres in the Ohio Valley this evening will strengthen as
it tracks through the eastern Great Lakes and into SE Canada
through Sun night. 00z EC has trended a little deeper with the
low but not as deep as the GFS/CMC. The NAM is weaker.

Warm front should lift through this eve with increasing S winds
in the low levels. Cold front then approaches from the west with
S-SW winds increasing further and a band of moderate to heavy
showers sweeping across with the front overnight.

Confidence in any wind-related hazards remains higher across eastern
CT and Long Island, where a wind advisory has been issued for
tonight into Sunday. Given a significant low-level mass
response to the potent upper system, the potential still exists
for strong gusts tonight as a jet (50-60kt at 925 mb)
strengthens across the coast. NAEFS suggest low-level jet speeds
significantly stronger than normal for this time of year - in
the 90-98th percentile from 850-700 mb. As previous discussions
have mentioned, questions still remain on how much of these
winds will be able to mix to the surface. However, given the
antecedent dry air mass, saturation may be somewhat slow, and is
supported by SREF probabilities showing only a 25% chance of
ceilings below 3000 ft by 06Z/Sun. Mixing to 3000 ft would
certainly allow gusts perhaps in the range of 50-55kt across
eastern Long Island and eastern/coastal Connecticut, especially
after the passage of the warm front. There will be another
chance to mix stronger winds to the surface with the arrival of
any showers/convection as the cold front pushes through the
area.

There is also very limited elevated instability across the east
end of LI so have added in the possibility for a rumble of
thunder for a few hours early Sun morning. Otherwise, rain ends
from W to E by late morning/early aftn with clearing skies.
Could end up with some BKN clouds from lake effect streamers
well N/W of the city, but no pcpn is expected to make it into
the CWA. There is some uncertainty with the timing of the cold
air working in behind the front, but expect falling temperatures
during the aftn.

Winds may briefly abate Sunday morning following the frontal
passage, before strengthening again into the afternoon from the
WNW with the passage of a strong mid- level vorticity maximum.
Confidence in any wind- advisory level sustained speeds/gusts
remains highest across eastern CT/Long Island closer to the
departing low. Otherwise, areas farther west will need to be
monitored for possible inclusion in the wind advisory for
Sunday.

Gradient remains tight Sun night with CAA continuing, thus gusty
winds continue.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A broad area of high pressure will build into the region Monday
and Tuesday. This will produce fair weather. SuperBlend was
used for temperatures except for Monday night, where MEX was
used to better capture radiational cooling.

Wednesday remains a bit of a question. A cold front will be
approaching from the west. In addition, there remains the
suggestion that some semblance of a coastal low will develop.
The 12Z GFS is way off the Southeast coast and not a factor. The
12Z ECMWF is trending west and now produces a solid swath of
rain across the area. The forecast has been trended towards the
ECMWF, with low chances for precipitation included for all
areas. The rain would help to suppress high temperatures as
well. The cooler SuperBlend was used as a result.

The cold front comes through Wednesday night. The ECMWF is much
different than the GFS, which pours the cold air into the
region. The ECMWF keeps the coldest air locked to the north of
the area, most likely due to the dynamics of the strengthening
offshore low. A blend of the models was used, however depending
on how the pattern ultimately develops, Thanksgiving
temperatures could end up being roughly plus or minus 5 degrees
from the current forecast for highs. All solutions are dry for
the day however, followed by a continuation of the dry weather
on Friday.

The GFS does spin up a low along the subtropical jet and tracks
it east of the area on Friday. The ECMWF spins up something
similar on Saturday. This feature will need to be watched for
any westward trend.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A low pressure system approaches with its warm front moving
north across the region this evening, which will be followed by
a strong cold front moving through Sunday morning.

VFR until this evening with light rain showers starting to move
in. Then mainly MVFR can be expected with some localized IFR
especially with any heavier rain showers right near the cold
frontal boundary. Conditions gradually improve Sunday with rain
showers tapering off west to east Sunday morning with VFR
returning in the afternoon as dry conditions return.

Winds will be the main issue. S-SW flow 10-15KT gusting to near
20KT this afternoon will increase going into tonight to
20-25KT, gusts 30-35KT. For eastern terminals, gusts expected
to exceed 40KT for some time late tonight into early Sunday
morning. This will be where terminals are under the low level
jet, presenting LLWS from SW flow of 50KT at 2kft. Expecting
widespread gusts to near 35KT to at times near 40KT during the
day Sunday.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.Sunday...VFR with NW winds G30-40KT through the day. Gusts
diminish to 25-30KT Sunday evening.
.Monday...VFR. W-NW winds G20-30KT. Gusts diminish gradually at
night.
.Tuesday...Mainly VFR. MVFR possible late Tuesday night with
showers. SW winds G15-25KT.
.Wednesday...MVFR possible with showers during the day. VFR at
night. W-NW winds G15-20KT.
.Thursday...VFR.

&&

.MARINE...
SW winds will be increasing ahead of a cold front. Gale-force
winds on the ocean waters in the afternoon will spread to all
other waters as the front nears tonight, with seas building in
response. Overnight, a low level jet is expected to strengthen
along the coast, with the possibility of storm-force gusts
reaching the surface, mainly east of Fire Island on the ocean
waters. A Storm Watch remains in effect.

The front passes from west to east tomorrow morning, with a brief
lull in winds before they strengthen again from the WNW. Gale-force
winds will continue into Sunday night, before gradually weakening to
SCA-levels. SCA conditions may continue into Tuesday before
gradually weakening into Wednesday and Thursday as high pressure
builds across the area.

&&

.HYDROLOGY...
A band of moderate to locally heavy showers with a strong cold
frontal passage late tonight into Sunday morning should cause
no more than local nuisance impacts. Total rainfall is expected
to range between 1/2 to 1 inch.

&&

.TIDES/COASTAL FLOODING...
Storm surge guidance for Sunday morning high tide may to be on
the low side given the strength of southerly winds expected Sat
night into Sunday morning ahead of a cold front. But typically,
S/SW winds are not conducive to building surge.

There is a low probability of a surge of 1-2 ft Sunday morning.
If these surge levels develop, minor coastal impacts in a
strong SW/W flow would be felt mainly across eastern portions of
the Great South Bay into Moriches Bay. Elsewhere any impacts
would be brief and localized.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from 10 PM this evening to 6 PM EST Sunday for
     CTZ010>012.
NY...Wind Advisory from 10 PM this evening to 6 PM EST Sunday for
     NYZ078>081.
NJ...None.
MARINE...Gale Warning from 6 PM this evening to 6 AM EST Monday for
     ANZ330-335-338-340-345.
     Storm Watch from 6 PM EST this evening through Sunday morning
     for ANZ350-353.
     Gale Warning until 6 PM EST this evening for ANZ350-353.
     Gale Warning until 6 AM EST Monday for ANZ355.

&&

SYNOPSIS...JMC/Goodman/JM
NEAR TERM...Goodman/19/JM
SHORT TERM...Goodman
LONG TERM...JMC
AVIATION...JM
MARINE...MD
HYDROLOGY...JMC/Goodman
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 18, 4:37 AM EST, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
437 AM EST Sat Nov 18 2017

CTZ005>009-NJZ002-004-006-103>108-NYZ067>075-176>179-190945-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
437 AM EST Sat Nov 18 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low potential for wind gusts of 45 to 50 mph on Sunday
behind a strong cold frontal passage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ010>012-NYZ078>081-190945-
Southern New Haven-Southern Middlesex-Southern New London-
Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk-
Southeastern Suffolk-
437 AM EST Sat Nov 18 2017

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
SUNDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a chance that south to southwest winds ahead of an
approaching strong cold front could gust as high as 60 mph late
Saturday night or early Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-190945-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
437 AM EST Sat Nov 18 2017

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ355-190945-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
437 AM EST Sat Nov 18 2017

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST
MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-190945-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
437 AM EST Sat Nov 18 2017

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
EVENING...
...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Storm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 3:39 AM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more38 hr
Nov 18, 3:24 PM ESTCoastal Flood StatementOKXNassau, Queens, Suffolk21 hr
Nov 18, 3:36 PM ESTHigh Wind WarningOKXSuffolk3 hr
Nov 18, 6:06 PM ESTHigh Wind WarningOKXSuffolk9 hr
Nov 18, 6:06 PM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more24 hr

Nearby

Storm Warnings in New York, 2017Every storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.